What to do in case of overdose - first aid
With the use of drugs over time a person loses the distinction between the allowable amount of the drug and its lethal dose. In such a situation, overdose is possible – the maximum concentration of drug in the blood. First aid for overdose is the most important and can save lives.
The most dangerous types of drugs are derivatives of opiates. It is a heavy substance capable of at the slightest overdose can lead to death. Less dangerous, but no less insidious stimulants, which can also cause great harm to the body, up to coma and death.
Causes of overdose
Factors that increase the risk of this phenomenon are multiple and situational. But there are a number of generalizing properties that need to be studied to be able to properly help:
- Mixing drugs is one of the most frequent causes of death. Drugs are mixed without a clear knowledge about the specific amount of active ingredient in each of them. Cocktails prepared in this manner can cause dire consequences. We must not forget that the effects of alcohol may enhance the effect, and if the overdose is not enough a few drops, those alcohol-containing drugs can play havoc, especially if they are mixed with opiates.
- Tolerance to the drug. At long use the same type of drug with a slight addiction that prevents to have fun and makes all the time to exceed the dose. If the person is not able to control this process, it is quite possible that one of the doses will be the last. Overdose can also happen if different techniques was a large amount of time, and the body had to withdraw a significant part of the drug and to wean from it.
- If the drug did not have time to get out of the body before taking the next portion of the drug, it is possible to double the amount of active substance, as it tends to accumulate, which can also be fatal.
- New types of substances. Today, almost every day there are new compounds that have not undergone sufficient testing and have unpredictable consequences. Worldwide spread the news of the deaths of teenagers, not knowing how and not knowing how to calculate the doses to these drugs. Some of them used micro dose and can be poisoned from just a couple of pellets. Also, trying to make money, the sellers of the product make it a well-known product, but it is not always so. It is possible that the formula changed and impurities are present that can give reaction to anything.
- Impurities in the composition, their number or absence may lead to overdose, since here we have to trust the parole manufacturer, and it is unknown how pure each product and how many in one gram of active substance.
- The change in weight can change the threshold that was previously safe. Disease, weakness of the body due to lack of vitamins and other nutrients can lead to overdose, when not taking into account all changes.
Many problems accompanying the person with addiction can also trigger an overdose: loneliness, illness, self-doubt, problems with the law. To help in such a situation, you need to be there, because here the assistance is provided immediately, and if there is loss of consciousness and other signs – there is a direct threat to life.
Symptoms of overdose of opiates and stimulants
Overdose of opiates is danger to life. Heavy drug depresses the nervous system and can stop the heartbeat. A person stops breathing and loss of consciousness, which develops in a coma, and if not assisted death occurs.
The first signs:
- the pressure reduction;
- slow breathing;
- weak pulse;
- slowing of the heart rate;
- blueing of the extremities of the lips;
- pale and dry skin;
- slow movements, stupor, immobility;
- episodic loss of consciousness;
- babble instead of coherent speech;
- nausea, vomiting.
All of the above symptoms are very dangerous, you should immediately call an ambulance and provide first aid chest compressions and artificial respiration.
No less dangerous stimulants. Overdose is accompanied by panic, fear, excitement, high blood pressure, increased heart rate, humidity of the skin, pain in the head and pressure in the chest, foaming at the mouth.
All of these symptoms may indicate a threat to the life, so immediately call an ambulance and tells doctors which drug he took an overdose – this information can be crucial.
First aid for an overdose of opiates
As soon as possible to return to the human consciousness. To do this, clap cheeks, rubbing the ears, as sensitive organ that can cause pain and lead to life. If you do not Wake up in time, it can lead to coma, you need to do this even if you have to hurt from clapping in the face. Nothing should interfere with the free process of breathing, since an overdose of opiates it is very difficult – you need to unbutton and remove tight clothing items. The breathing should be smooth, withdeep filling of the lungs, calm, it must be constantly monitored. Bringing in a sense, you need to constantly talk, bring on the dialogue, not to fall asleep.
If the person took drugs alone and no one near when the signs of overdose need to control myself to not disconnect. To Wake up the brain can be matematicki puzzles, simple equations or any accurate issues – to name the capital of the country, mothers name, etc.
You need to call an ambulance and tell them the truth, as the correct information will expedite first aid and can save lives. Need an ambulance because when overdoses often require special equipment to make the heart, you will need professional treatments. Before arrival of physicians needed to provide access for fresh air to provide oxygen to the brain and heart.
In case of overdose will help to drink plenty of liquids that will bring toxins from the body and to eliminate disturbing symptoms. The first few hours after taking drugs are the most dangerous and relief after able symptoms of overdose may return.
How to hold out until the arrival of the ambulance
If consciousness does not return, there is no pulse, the victim is not breathing – you need to take emergency measures to save his life. To ensure the access of air, it can hold vomit. Should a finger to free the passage from vomit, placing victim in the recovery position.
The second reason of obstruction of the air – sunken language, which can push back the victim's head up and sliding the lower jaw forward. Jaw slides, if you press the base under the ears.
If there is no dynamics, and the ambulance still on the way, need to do artificial respiration and indirect heart massage.
How to do artificial respiration "mouth to mouth"
Assistance should be provided through a cloth, closed the victim's nose. Inhale air into the lungs is required to until he starts to breathe on their own. The thorax during inspiration must rise, otherwise the procedure is done incorrectly or broken air permeability. Sick of this self breathes your air, without extra help, and pressure.
The incoming air should be sufficient to provide the body with oxygen, as in natural process.
How to carry out chest compressions
If after all manipulations no pulse, need to do heart massage. For this is the artificial breath, and then, kneeling at the side, the heel of the hand set at solar plexus. Hands should be straight, to press on the chest the whole body, the fingers do not press on the ribs.
The folding of the palms crosswise one above the other, place them a few inches from the edge of the solar plexus, so as not to damage the fragile bone. Hands should be strictly in the middle, one arm set across the chest.
Rhythmic tremors should be with a frequency of 80-100 minute for 15 with breaks to beat the test. In the case where extra help massage and artificial respiration are made at the same time in the following sequence: at every breath five aftershocks. It is impossible to do these two actions simultaneously.
Help in case of overdose of stimulants
The effect of stimulants is the opposite – it excites the nervous system, accelerates the heartbeat that can cause stroke. When a powerful overdose will need the above techniques of heart massage, artificial respiration. But this kind of drug is not as dangerous as opiates.
What should I do to bring yourself back to normal: you need to calm down, try to lie down. You can wash in cold water, take a cool shower, drink tea with lemon.
Protect yourself and your loved ones. This card helps you and others to save lives. Recommendations about first aid everyone should know.